Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


any meds to temporarally help fat loss in face?
Dec 15, 2000

i am still very unhappy bout changes in appearance due to the hiv meds. was on a combo that included d4t when the fat loss in face started. i am now on sustiva,epiver,ziagen,and the fat loss continues. i am very healthy now have undetectable viral load and i assume since i am on interlukin 2 (paying cash,dont ask) that my t-cells are on the rise from the 250 range.i realize many have the fascial wasting situation.my question... any ideas on something we could use to cause a little swelling in face to make us look a little better say for special events when we want to look normal? you know like when you get stung by a bee and it makes the tissue swell... my quality of life and my will to go on is shrinking. it looks like we are gonna have to deal with these fat loss effects for a long time,i wish we could get something to help temporarally.. of course i know about the collegan and fascian injections and so on,but they only gave me a few months here and there of looking even worse!!! i know this is not a good idea but i did hear of someone online who was using sterile water,injecting it in face whenever he needed to look human again...anyway thanks for this website it is a blessing,and yes i know i should be thankful for my life but someday.......

Response from Dr. Boyle

Unfortunately, the treatment options for this problem are limited and unproven. Discontinuing any potentially offending medication and facial implants are about the only options, but trying carnitine, riboflavin and other agents for mitochondrial dysfunction might help. Also, some of my patients have noticed some improvement in their facial wasting with megace, although it has also increased fat accumulation in other parts of their bodies as well. The therapy you have proposed is unlikely to work and may have serious, long-term adverse consequences. BB

Brian Boyle, M.D., J.D.



Previous
Lymph Node Swelling in Groin Area
Next
AIDS and Diabetes Strange Behavior

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement